Down to 2mg, steroids – be gone!

April 1, 2012

It seems a bit ridiculous to me. I’m inching off a drug, half a mg by half a mg, and I’m feeling it. More than feeling it, I’ve felt ill for days and I worry that it gets harder the closer I get to zero.

It’s been a week and I still feel not right – nausea, slight fever, aches in all my muscles and bones. I’m not even sure if it is my bones that are hurting but that’s the only way I can describe it, like a deep, ache in my bones.

I’m really fatigued and I just feel sick.

When I stopped the last half, I convinced myself that my body would have no idea it was missing that little bit. It seemed such a ridiculous little bit that it couldn’t affect me. Oh, how wrong I was.

The hardest thing I find, is never wanting to use my illness as an excuse. I don’t want ANY reason for people to think I’m not up to something or shouldn’t be included.

This week was busy at work, a number of events and organisation and while I was fighting a mild fever, feeling dizzy and weak – I desperately didn’t want my work mates to know. I don’t want anyone to think I’m not capable because I might be dealing with some pain and withdrawals.

I am confident that that is what it was and as soon as I adjust to this level of steroids and my body remembers how to produce its own cortisol, I will be back to my very own version of normal and the day won’t be such a struggle any more.

I’m ready and waiting.

Advertisements

3 Responses to “Down to 2mg, steroids – be gone!”

  1. Sharon Joyce said

    My precious girl, my heart aches for you. Yes it is hard to believe what a huge effect such a small quantity of the drug does have. I know that you and your positive determination will soon have success. Remember when the drugs first kicked in? What a wonderful feeling that was for you! Hopefully that relief is definitely not far away this time.
    Keep on keeping on Nomes. You are incredible and I am sure they also see that at work- you are human and every one is entitled to have days when they are not well.. Look after yourself, especially when it all seems too hard. Love you.

  2. I know it’s a few… er, months… late, but for the next time you are on steroids, ask your doctor about slow weaning. What we have done- especially after being on the same dose for a long period of time- is vary the daily dose for a week or two. My daughter is on the liquid; going from 1.5mls down to 1.25 was very hard. So, we went down one day, then back to 1.5 the next, then down for 2, then back up for one. I was told about this from a bunch of other people on rawarrior.com. I asked our doc before we tried, and it worked extremely well. Good luck!!!

    P.s.- You mom (?) is right. Everyone has down days and everyone is human. You have rights not only as a person but as a person with disabilities.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: